MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410073030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).It was reported that the device was available to be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a presidio 10 coil (pc410073030/c41214) stretched during the procedure.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
As reported by a healthcare professional, a presidio 10 coil (pc410073030/c41214) stretched during the procedure.They used another one to complete the procedure.There was no report of patient injury.Multiple attempts to obtain additional information were unsuccessful.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The distal end of the translucent introducer sheath was tightly wrapped around the coiled device.There is a kink in the green introducer.There are bends in the translucent introducer sheath where it was wrapped around the coiled device.The distal end of the embolic coil is located in the translucent introducer sheath.A segment of embolic coil protrudes from the skive of the translucent introducer sheath where the sheath is bent.The device positioning unit (dpu) core wire protrudes from the skive of the translucent introducer sheath near the resheathing tool.There is a bend in the dpu core wire approximately 22 cm from the proximal end.The skive of the translucent introducer sheath is open where the sheath is bent.The ball tip is intact.There are no kinks or stretched sections in the embolic coil.The protruded section of embolic coil could not be visualized under microscopy.The condition of the articulating joint and resistance heating (rh) coil are obscured by the translucent introducer sheath.However, the articulating joint appears to be properly aligned.The v-notch of the resheathing tool is undamaged.An attempt was made to advance the embolic coil out of the introducer to visualize the articulating joint and rh coil.The embolic coil began to exit the introducer through the opening in the skive at the bend in the translucent introducer sheath.However, the articulating joint and rh coil could not pass around the bends in the introducer (described in the visual examination), and advancement was halted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil stretched during the procedure was not confirmed.There were no stretched sections in the embolic coil.The protruded section of embolic coil appears to be related to the tight bends in the translucent introducer sheath, which were apparently a result of coiling the device for return.The bends in the green introducer and dpu core wire and the protrusion of the dpu core wire near the resheathing tool may also be related to preparing the device for return, or they may be evidence of application of excessive force during the procedure.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned for analysis on 18 oct 2017; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6907986
Report Number2954740-2017-00280
Device Sequence Number795338
Product Code HCG
UDI-Device Identifier00878528003038
UDI-Public(01)00878528003038(17)210131(10)C41214
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberPC410073030
Device Lot NumberC41214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/18/2017
11/27/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/08/2017
11/27/2017
Patient Sequence Number1